Jump to content

Severe Insomnia, Restlessness, And Severe Reflux


ajw4790
 Share

Recommended Posts

Hi all,

I always am an isomniac, but this is nuts! It is over 48 hours with very little to no sleep! Also, I feel energized more so than when I actually get sleep. I can't stay still in bed, I toss and turn, and when up the RLS has me getting up every few minutes.

Also, I have had moderate GERD/reflux since after my appendectomy over ten years ago, but past couple of days it has been SEVERE! It tastes AWFUL! With the meds I am on I have to watch taking things like tums, so...

So, why is this going on? My guess, the Strattera I just started taking. But, I guess I keep hoping it will get better. Does anyone have experience with this? It is actually an SNRI and is somewhat related to Wellbutrin etc. So, even if anyone has similar rxns on other SNRI's?

My thing is that for the first time in a long time (or possibly ever), I am more alert, able to concentrate and process information, and all the things it is supposed to help with. So, I keep trying to ride it out. Maybe I can just take it and sleep and hour or two a night (if that can ever happen), and do better at everything? :) Not! That wouldn't be smart, but it is so hard to say yeah it really helps, but the side effects are ridiculous!

I wonder if once adjusted if the side effects will get better?

If I go off of this my dr. will likely want to try Wellbutrin, anyone have side effects like this to Wellbutrin?

Thanks! :P

Link to comment
Share on other sites

My first thought as I read the heading was that you must be trying or discountining a SSRI / SNRI and sure enough, that is what's going on. Yes, this seems to happen to many of us with those drugs. Some find them helpful, but some of us they cause more problems for. I went for 4 days straight without a wink a sleep when changing from one SSRI to another and it was horrible. I ended up needing valium (ambien didn't even work) to get some sleep and finding a doctor that was willing to help (doctor who prescribed SSRI didn't think this was the problem causing the insomnia and told me to seek a psychiatrist.. . ugh!) was almost impossible. It took over 6 months after for my body to get back into somewhat of a sleep pattern -- :) Maybe you'll tolerate the change okay and it will be worth the side-effects right now. My doctor didn't choose this for me, but I've heard of some people needing a Wellbutrin type drug during the day and than something like Trazadone for night because they need something to keep them up but than bring them back down at night? Don't know if these drugs mix but something along that line for an idea to discuss with your doctor if this keeps being a problem.

Link to comment
Share on other sites

Hi,

Thanks for your reply! I am glad I am not the only one, but it is very unpleasant so I wouldn't wish it on anyone! :P I have started to get a few hours of sleep at a time. The reflux comes and goes now, but is there more often then not. It is also still really severe, tastes/feels like I have been throwing up for days. :o:(

I talked to the one drs nurse the other day about it and am giving it another day or so, because some of it has let up, and because of the positive effects.

Too much fun! :):P

Thanks!!!

Link to comment
Share on other sites

Hi,

While I'm not on that med I can sure relate to not sleeping well and having bad reflux. I'm lucky to get 2 -3 hours a night so I constantly feel tired. I've tried Ambian also but it didn't help at all. My son had some lunesta once so I tried that and it seemed to help a lot so I got my dr to prescribe it but then my medicare insurance wouldn't agree to pay for it saying I needed to take Ambian UGG! Even after the dr sent them a note explaining that it didn't work they wouldn't approve the lunesta and as it's pretty expensive I can't afford to purchase it outright. I hope the side effects go away since it seems to help you otherwise!

Take care!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...